Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 30, 2005, 4:16 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 4:16 PM EDT (20:16 UTC)
- Expired
- May 30, 2005, 4:55 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 302016 SVRMFL FLC086-302100- /O.NEW.KMFL.SV.W.0042.050530T2016Z-050530T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 500 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHARK VALLEY OBS TOWER...OR 24 MILES NORTHWEST OF HOMESTEAD. THIS STORM WAS NEARLY STATIONARY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2574 8062 2582 8080 2559 8087 2548 8071 $$
2 follow-up statements
998 WWUS52 KMFL 302035 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 435 PM EDT MON MAY 30 2005 FLC086-302100- /O.CON.KMFL.SV.W.0042.000000T0000Z-050530T2100Z/ MIAMI-DADE FL- 435 PM EDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR WEST CENTRAL MIAMI-DADE COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHARK VALLEY OBS TOWER...OR ABOUT 22 MILES NORTHWEST OF HOMESTEAD. THE THIS STORM WAS WAS NEARLY STATIONARY. LAT...LON 2574 8062 2582 8080 2559 8087 2548 8071 $$
104 WWUS52 KMFL 302055 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT MON MAY 30 2005 FLC086-302105- /O.CAN.KMFL.SV.W.0042.000000T0000Z-050530T2100Z/ MIAMI-DADE FL- 455 PM EDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2574 8062 2582 8080 2559 8087 2548 8071 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:26 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 30, 2:26 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT MON MAY 30 2005 .DISCUSSION...MOS GUIDANCE THIS RUN INDICATING 40 TO 60 PERCENT 12-HOUR POPS MOST SOUTH FLORIDA ZONES NEXT COUPLE OF DAYS. MET VALUES A BIT HIGHER THAN MAV...BUT MAV HAS BEEN RUNNING A BIT LOW LAST FEW DAYS ANYWAY. MODELS ARE BRINGING A COUPLE OF WEAK SHORTWAVES AROUND THE BASE OF THE TROUGH THAT WILL BE MOVING INTO THE CENTRAL GULF. ALTHOUGH WEAK...THE WAVES CAN CERTAINLY IMPACT RAINFALL OVER SOUTH FLORIDA GIVEN THE INCREASED LOW-LEVEL MOISTURE CONTENT AND POTENT HEATING EACH DAY. HAVE BUMPED UP FORECAST POPS MORE IN LINE WITH GUIDANCE. EXPECT SCATTERED SHOWERS AND STORMS ALL ZONES THROUGH 48 HOURS...WITH NUMEROUS AFTERNOON STORMS MANY AREAS. TEMPERATURES WILL CONTINUE ON THE WARM SIDE. UPPER PATTERN WILL FLATTEN OUT MORE BY THE WEEKEND AND THE SURFACE RIDGE WILL STRENGTHEN AS IT MOVES NORTH. THIS WILL TRANSLATE TO LATE NIGHT AND MORNING SHOWERS EAST COAST AND AFTERNOON/EVENING STORMS INTERIOR AND WEST. && .MARINE...WINDS WILL BE MOSTLY SOUTHERLY NEXT COUPLE OF DAYS 15 KNOTS OR LESS THEN SHIFT TO SOUTHEAST ALL MARINE ZONES BEFORE THE WEEKEND. NO HIGHLIGHTS. && .FIRE WEATHER...MOISTURE WILL REMAIN HIGH THROUGH THE WEEK. NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 89 / 30 60 20 40 FORT LAUDERDALE 78 89 77 88 / 30 60 20 40 MIAMI 78 90 77 90 / 30 50 20 40 NAPLES 74 88 76 87 / 50 60 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 30, 4:02 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EDT MON MAY 30 2005 FLZ063-066>075-302300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 402 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STORMS COULD BE STRONG INTERIOR AND EAST COAST TODAY... ...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY... ...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY... THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON OVER THE INTERIOR AND EAST COAST AREAS WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH FLORIDA. REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST AREAS THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 30, 2:42 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT MON MAY 30 2005 FLZ066-070-301915- EASTERN COLLIER-HENDRY- 247 PM EDT MON MAY 30 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER STATE ROAD 29... NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR IS SHOWING A STRONG THUNDERSTORM FORMING ALONG STATE ROAD 29 BETWEEN IMMOKALEE AND SUNNILAND IN NORTHEAST COLLIER COUNTY...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL SHIFT ACROSS STATE ROAD 858...AND REMAIN NORTH OF THE HENDRY COUNTY CORRECTIONAL INSTITUTE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, May 30, 3:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 302 PM EDT MON MAY 30 2005 FLZ071-072-301930- BROWARD METROPOLITAN-WESTERN BROWARD- 302 PM EDT MON MAY 30 2005 ...STRONG STORM FORMING OVER WESTERN BROWARD COUNTY... AT 305 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG STORM FORMING ALONG U.S. HIGHWAY 27...SOUTH OF THE I-75 INTERCHANGE...MOVING NORTHEAST INTO WESTON. MOTORISTS AND RESIDENTS CAN EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 29 min |
| May 30, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| May 30, 5:33 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| May 30, 6:33 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.